MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT 40X40CM CTN 6; DRESSING, WOUND AND BURN, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ACTICOAT 40X40CM CTN 6; DRESSING, WOUND AND BURN, OCCLUSIVE
Catalog Number 66000794
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Erosion (2075); Impaired Healing (2378)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Event or Problem Description
It was reported that, following arm burns, the patient was treated with acticoat 40x40cm ctn 6, which caused pseudo-eschar to form on the burn site.Treatment was prescribed as a classic three-day course involving moistening with water (either water-soaked gauze, intrasite conformable material or hypafix and moistening three times a day) as well as wound debridement or autolytic debridement to clean up, however, the issue became worse with the product.It is unclear what the patient's current health status is and how the treatment was finished.
 
Event or Problem Description
It was reported that, following friction burns from falling out of a taxi while in motion, the patient was treated with acticoat 40x40cm ctn 6.Treatment was prescribed as a classic three-day course involving moistening with water (either water-soaked gauze, intrasite-conformable material or hypafix, and moistening three times a day) as well as scrub with chlorhexidine in ed to clean up.The patient was discharged home after initial scrub with instructions to wet the acticoat 3 times a day (as per ed advice).During this treatment, the patient presented a pseudo-eschar formed on the burn site.This complication was treated by applying an anti-bacterial gel (flaminal) and a competitor's dressing (comfeel).In spite of this, treatment was continued by using the acticoat product along with a competitor's dressing (mepitel).On day #23 of treatment, the patient's wounds were determined to be healed and compression therapy was started.
 
Additional Manufacturer Narrative
H3, h6: no product was returned for this case.A documentation review was performed.Manufacturing records could not be performed, no product identifier was provided.Complaint history records detail a small number of cases of this nature, with no open or closed escalations within the scope of this report.The instructions for use provide adequate instruction on the safe operation and use of this product, and there are no contributory factors contained within.The risk management documentation for acticoat has been reviewed, to assess whether the alleged failure and associated foreseeable harms have been anticipated, no updates are required.The file contains ¿delayed wound healing¿ as a foreseeable harm.Based on the documentation provided, medical review concluded that definitive clinical factors have not been determined to have contributed to the reported event.It cannot be confirmed that the ifu was consistently adhered to and it is unknown if initial cleanser during the ed scrub/¿clean-up¿, lack of ot scrub, the dressing itself, or the healing process contributed to the reported event.Patient impact included the reported pseudo-eschar formation within the first 3 days of dressing use, exchange to competitor products with progression of pseudo-eschar/slough, re-introduction of the s+n dressing used intermittently with completion of dressing therapy with competitor product.No infection was reported due to the initial use of the acticoat dressing; therefore, the product appears to have functioned as an antimicrobial barrier as intended.The current patient status is unknown, although ¿determined the wounds to be healed and compression therapy could begin¿ as of day 23.Further patient impact cannot be determined.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
ACTICOAT 40X40CM CTN 6
Common Device Name
DRESSING, WOUND AND BURN, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18049601
Report Number8043484-2023-00080
Device Sequence Number8254294
Product Code MGP
UDI-Device Identifier05000223449858
UDI-Public05000223449858
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K992221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number66000794
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown